MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545480
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent a breast augmentation primary with 480cc textured mentor memorygel breast implant has experienced postoperative right-sided rupture.Rupture was confirmed by mri.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On 27-may-2020, mentor failure analysis lab received the device for evaluation.Device evaluation summary: during the visual evaluation, the device was observed to be ruptured.Please note that due to insufficient paperwork, the analysis from the product evaluation lab was limited to non-destructive testing.Our observations may differ from the original findings.As part of our quality process, the manufacturing records of this lot 6843284 number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Rupture complaint information is consistently analyzed and monitored by quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 23-apr-2020, a manufacturing record evaluation (mre) was completed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Per the mre, device manufacture date was updated.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 05-may-2020, mentor became aware that the patient underwent explantation on (b)(6) 2020.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: rupture manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 31-jul-2020, mentor failure analysis lab completed further evaluation of the suspect medical device.Updated device evaluation summary: during the visual evaluation, the device was observed to be ruptured.Microscopic examination of the edges of the tear revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.As part of our quality process, the manufacturing records of this lot 6843284 number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Rupture complaint information is consistently analyzed and monitored by quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9901668
Report Number1645337-2020-05040
Device Sequence Number2717856
Product Code FTR
UDI-Device Identifier00081317007173
UDI-Public00081317007173
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number3545480
Device Catalogue Number3545480
Device Lot Number6843284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/23/2020
05/05/2020
05/27/2020
07/31/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/24/2020
05/14/2020
06/03/2020
08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age43 YR